DIM combined with Progesterone Cream?

by Lori
(Tallahassee, FL, USA)

I've been taking DIM for about 8 days. So far I'm not noticing any huge difference other than my hair and scalp are suddenly dryer (which is a good thing for me - I've wanted to wash my hair every other day for years and never could b/c it got so greasy by day two). My question is, can I use DIM & progesterone cream? I have classic estrogen dominance symptoms and have ever since I started menstruating 30+ years ago.

Thanks, Lori

Comments for DIM combined with Progesterone Cream?

Click here to add your own comments

May 24, 2013
DIM combined with Progesterone Cream?
by: Wray

Hi Lori Yes you can use DIM with progesterone, you might like to look through this page to see other women's comments on using both. The greasy hair is due to excess testosterone. The ovaries make more of this each month than oestrogen, but most of it is converted to oestrogen by the enzyme aromatase. It seems not with you, hopefully the progesterone will suppress this excess, it normally does. Excess testosterone also causes bad PMS, which progesterone corrects. If bound to SHBG (sex hormone binding globulin) testosterone becomes inactive, progesterone raises levels of SHBG, see here, so preventing the rise of free testosterone and severe PMS. It seems you haven't started progesterone yet? And it appears you could be in Peri-menopause, as you say you've had Oestrogen Dominance since Menstruation began. So I'm guessing you're about 44? Please read through these pages as hopefully they will give you a better understanding of what's going on. Take care Wray

Jun 08, 2014
Hair loss!! Please help!!!
by: Anonymous

Hello! I truly hope you can help me as I am very desperate. I am 31 and experienci g extreme hair loss on and off for about 2 years now.I stopped the bcp 2 years ago for about 5 months (I've been on it for 11 years due to PCOS). And then the nightmare begun. I was on complete natural regime and took for these 5 months all what u suggested but when added progesterome had a major shed for a week so I went off it. Now im back on Yasmin just because I cry every day I have no strength to stop thw pill due to fears of completely going bold. The pill womt help much (yaz did help me a lot bwforw but I stopped it due to constant ovarian pain.) So now I am back on vicious circle. I am not sure if I am estrogen dominat but I guess I might be since Yaz has less estrogen and my hairloss completely stopped while on it. Last week I tried 150mg progesterone cream when I was on the second half of yasmin-the hair loss was unbelievable! It was like a trigger again. Please advice what should I do-continue or maybe try DIM instead? And how long can I continue both pill and DIM, and then wwhen its best to stop the pill? I truly want to get off the pill but want to prevent all these unbearable consequences. Please help me!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...